MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. SOLEX® INTRAVASCULAR HEAT EXCHANGE; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. SOLEX® INTRAVASCULAR HEAT EXCHANGE; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number SL-2593AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of a catheter leak was not confirmed during the visual inspection and functional testing of the returned solex 7 catheter (lot # 172888).No device malfunction was observed during the testing and the catheter functioned as intended.A visual examination of the returned catheter was performed.No physical damage to the catheter was found.Observed blood residue on the serpentine balloons and in luered tubings.Functional testing of the returned catheter was performed.All lumens are flushed without resistance.The catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi without any issues.The balloons did not leak during inflation and deflation.No crosstalk was observed.In addition, the returned catheter was connected to a known-good suk and ran on a peristaltic pump for 10 minutes at a high-speed rate.No leak was observed, and the catheter functioned as intended.The catheter underwent additional functional testing using the known-good suk and the thermogard console in the max warming mode with a target temperature of 37°c for 60 minutes, then the max cooling mode with a target temperature of 35°c for 60 minutes.The balloons were properly warming during the warming mode and cooling during the cooling mode.The red pinwheel of the suk was spinning as normal.No leak was observed on the catheter.The catheter was performed as intended.
 
Event or Problem Description
During ivtm therapy for hypothermia after cardiac arrest a solex 7 catheter (lot #172888) was placed into the right subclavian vein, and the catheter insertion was smooth.The patient temperature at the start of ivtm therapy was 35.4°c, and the target temperature was set to 37.8°c.The dwell time of the catheter was 6 days.During the fever mode, when the patient's temperature was 36.8°c, the saline bag was noted empty and the thermogard console displayed a mid:09 (air trap assembly) message.No leaked fluid was observed on the patient bed, floor, and the thermogard console.A catheter leak and the infusion of the 200ml of saline fluid were suspected.The patient has already completed the rewarmed phase and the physician decided to stop treatment and the solex catheter was removed.Per the reporter, the mid:09 error was cleared, and the thermogard console was placed back for clinical use.The patient is well, and still in icu.No consequences or impact to the patient.

Brand Name
SOLEX® INTRAVASCULAR HEAT EXCHANGE
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
MDR Report Key20424660
Report Number3010617000-2024-00807
Device Sequence Number12866787
Product Code NCX
UDI-Device Identifier00849111075312
UDI-Public00849111075312
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2024
Device Model NumberSL-2593AE
Device Catalogue Number8700-0793-40
Device Lot Number172888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Initial Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Patient Weight96 KG